Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 30, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 11, 2012, 2:21 PM CDT for Victoria County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 11, 2012, 3:45 PM CDT
- In force
- 84 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 134 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036
WGUS54 KCRP 111921
FFWCRP
TXC469-112045-
/O.NEW.KCRP.FF.W.0030.120711T1921Z-120711T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
221 PM CDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN VICTORIA COUNTY IN SOUTHEAST TEXAS...
* UNTIL 345 PM CDT
* AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM OAK VILLAGE TO NEAR
VICTORIA. DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN HAS FALLEN
NEAR OAK VILLAGE SINCE 115 PM. ANY ADDITIONAL RAINFALL WILL
BECOME RUNOFF.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
VICTORIA...DOWNTOWN VICTORIA...INEZ...MISSION VALLEY...NURSERY AND
OAK VILLAGE. SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPRING CREEK AND GARCITAS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
&&
LAT...LON 2904 9685 2901 9682 2894 9680 2890 9675
2888 9674 2865 9716 2874 9718 2878 9716
2885 9720 2886 9723 2888 9724 2907 9694
$$
TMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 12:43 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 11, 12:43 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1243 PM CDT WED JUL 11 2012
.DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS.
&&
.AVIATION...ABUNDANT TROPICAL MOISTURE AND WEAK LOW LEVEL
BOUNDARY PROVIDING FOCUS FOR CONVECTIVE DEVELOPMENT WILL KEEP
THREAT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER
SOUTH TEXAS INTO THIS EVENING. EXPECT MAINLY MVFR CEILINGS WITH
THE CONVECTION BUT IFR VSBYS WILL BE POSSIBLE IN THE HEAVY
DOWNPOURS. EXPECT ACTIVITY WILL SHIFT BACK TO THE SOUTHWEST
INTO THE BRUSH COUNTRY FOR THIS EVENING BEFORE REDEVELOPMENT
OCCURS ALONG THE COASTAL CONVERGENCE ZONE TOWARD DAYBREAK.
&&
.PREV DISCUSSION... /ISSUED 1012 AM CDT WED JUL 11 2012/
DISCUSSION...WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE
VICTORIA CROSSROADS REGION. ABUNDANT MOISTURE WITH PRECIPITABLE
WATER VALUES AROUND 2.3 INCHES...THE WEAK MID LEVEL SHEAR AXIS
ALONG WITH THE WEAK SURFACE BOUNDARY OVER THE COASTAL PLAINS WILL
MAINTAIN FOCUS FOR ADDITIONAL DEVELOPMENT THROUGH THE AFTERNOON.
THIS AREA RECEIVED 3 TO 6 INCHES OF RAIN SINCE YESTERDAY WITH
CORRESPONDING FLASH FLOOD GUIDANCE FALLING DUE TO SATURATED
CONDITIONS. EXPECT ACTIVITY WILL SLOWLY SHIFT TO THE SOUTHWEST
INTO THE BRUSH COUNTRY THIS AFTERNOON INTO THIS EVENING. THE LATEST
MODELS INDICATE THE LOW LEVEL CONVERGENCE MAXIMUM MOVING BACK INTO
THIS REGION. KEPT THE MENTION OF LOCALLY HEAVY RAIN FOR ALL AREAS
TODAY. RAISED POPS SLIGHTLY AND LOWERED THE MAX TEMPS OVER THE
NORTHEAST AREAS ESPECIALLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 89 77 91 75 90 / 70 30 50 20 30
VICTORIA 82 74 88 74 89 / 90 50 50 20 40
LAREDO 94 79 96 77 95 / 60 50 30 20 20
ALICE 90 76 93 74 91 / 80 40 40 20 30
ROCKPORT 86 80 88 78 89 / 80 40 50 30 30
COTULLA 91 77 94 74 95 / 80 50 30 20 10
KINGSVILLE 91 76 94 75 92 / 70 40 40 20 30
NAVY CORPUS 86 79 89 79 89 / 70 30 40 30 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...GOLIAD...REFUGIO...VICTORIA.
GM...NONE.
&&
TMT/89...SHORT TERM/AVIATIONHazardous weather outlook, Jul 11, 10:29 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1029 AM CDT WED JUL 11 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-120015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1029 AM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE VICTORIA CROSSROADS AREA. SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WILL CONTINUE OVER THIS AREA TODAY. THIS COULD LEAD TO FLASH FLOODING NORTHEAST OF A LINE FROM ROCKPORT TO CHARCO WHERE THE GROUND IS ALREADY SATURATED. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL THROUGH TONIGHT FOR THE REST OF SOUTH TEXAS ALSO...WITH FLOODING OF URBAN AREAS AND SMALL STREAMS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTH TEXAS THROUGH TUESDAY. THE MAIN CONCERN WITH THE THUNDERSTORMS THROUGH EARLY NEXT WEEK WILL BE ISOLATED LOCALLY HEAVY RAINFALL. A FEW STORMS COULD ALSO PRODUCE WINDS OF 40 TO 50 MPH ALONG WITH FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/RG/GW
In the hours before
Local storm report, Jul 11, 1:03 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
103 PM CDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM FLASH FLOOD 6 SW PORT LAVACA 28.55N 96.69W
07/11/2012 CALHOUN TX LAW ENFORCEMENT
MINOR FLOODING OVER A WOODEN BRIDGE ALONG MATSON
ADDITION...NEAR CHOCOLATE BAYOU.
&&
LKEYSThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:44 AM CDT | Areal Flood Advisory | CRP | Victoria | 91 min |
| Jul 11, 8:56 AM CDT | Flash Flood Warning | CRP | Goliad, Victoria | 2 hr |
| Jul 11, 9:59 AM CDT | Flash Flood Watch | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 29 hr |
| Jul 11, 10:36 AM CDT | Flash Flood Warning | CRP | Calhoun | 114 min |
| Jul 11, 10:59 AM CDT | Flash Flood Warning | CRP | Goliad, Victoria | 2 hr |
| Jul 11, 11:25 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 50 min |
| Jul 11, 12:31 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 119 min |
| Jul 11, 1:53 PM CDT | Areal Flood Advisory | CRP | Bee | 52 min |
| Jul 11, 2:29 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 2 hr |
| Jul 11, 4:26 PM CDT | Areal Flood Warning | CRP | Calhoun | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.